Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 145, NWS Nashville, TN

July 1, 2002Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2002, 3:52 PM CDT for Wayne County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2002, 3:52 PM CDT (20:52 UTC)
Expired
Jul 1, 2002, 4:15 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Wayne County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2120 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WUUS54 KOHX 012052
SVRBNA
TNC181-012115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
352 PM CDT MON JUL 1 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN TENNESSEE

* UNTIL 415 PM CDT

* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHWEST OF WAYNESBORO...OR 20 MILES
  SOUTHWEST OF HOHENWALD...MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  IN NORTHERN WAYNE COUNTY BY 410 PM CDT

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.

$$

LAT...LON 3535 8798 3522 8782 3528 8760 3545 8781

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:45 AM CDT, 6 hours 7 minutes earlier.

Area forecast discussion, Jul 1, 9:45 AM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 AM CDT MON JUL 1 2002

MIDDLE TENNESSEE REMAINED UNDER A WEAK AREA OF HIGH PRESSURE
THIS MORNING, WITH TEMPERATURES ALREADY AROUND 80 DEGREES AT
900 AM.

EXPECT VERY SIMILAR WEATHER TO THAT OF YESTERDAY. SO, BLV CU FIELD
WILL DEVELOP SHORTLY AND WILL BE FOLLOWED BY ISOLATED AFTERNOON
THUNDERSTORMS.

WILL UPDATE FORECAST TO TAKE OUT MENTION OF MORNING IN THE FIRST
PERIOD. OTHERWISE, EXPECT TO MAKE LITTLE OR NO CHANGE TO PREVIOUS
ZONE PACKAGE.

.BNA...NONE.

19

In the hours before

Special weather statement, Jul 1, 2:25 PM CDT, 1 hour 27 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-021030-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT MON JUL 1 2002

...HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED THIS
AFTERNOON ACROSS AREAS IN MIDDLE TN TO THE WEST OF THE PLATEAU...

...SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF MIDDLE
TN THIS AFTERNOON AND THIS EVENING...

AS TEMPERATURES WARM INTO THE LOWER 90S...DEWPOINT TEMPERATURES IN
THE LOWER 70S WILL PRODUCE HEAT INDEX VALUES OF 100 TO 105 DEGREES
ACROSS THE MID STATE THIS AFTERNOON.

BE SURE TO DRINK PLENTY OF NON ALCOHOLIC BEVERAGES AND TAKE IT EASY
IF YOU MUST BE OUTSIDE IN THE HEAT.

CHECK ON THE ELDERLY AND PLEASE DO NOT LEAVE SMALL CHILDREN
UNATTENDED IN A VEHICLE. REMEMBER...ON DAYS LIKE TO DAY...IF
POSSIBLE...SUBSTITUTE A LAWN CHAIR IN THE SHADE FOR A LAWN MOWER IN
THE SUN.

IN ADDITION TO THE HEAT...A MOIST AND UNSTABLE AIRMASS WILL COMBINE
TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MUCH OF MIDDLE
TN THIS AFTERNOON AND INTO THIS EVENING. AS THE DAYTIME HEATING
CONTINUES AND INSTABILITIES INCREASE...SOME OF THE STORMS MAY BECOME
STRONG AND PRODUCE SMALL HAIL AND WIND GUSTS OF UP TO 45 MPH.
ALSO...WITH STORMS MOVING SLOWLY TO THE SOUTHWEST...RAINFALL AMOUNTS
OF AN INCH OR MORE WILL BE POSSIBLE WITH THE STRONGER STORMS.

THOUGH ONLY STRONG THUNDERSTORMS ARE ANTICIPATED...KEEP IN MIND THAT
WIND SPEEDS OF 40 TO 50 MPH CAN BLOW OVER SHALLOW ROOTED TREES AND
SNAP LARGE TREE LIMBS.

STORMS SHOULD BEGIN TO WEAKEN THIS EVENING AS SURFACE TEMPERATURES
COOL DOWN FOLLOWING SUNSET.

THROUGH THIS EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS
IS UNLIKELY.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:53 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis27 min
Jun 30, 8:20 PM CDTSevere Thunderstorm WarningOHXDavidson25 min
Jul 1, 2:59 PM CDTSevere Thunderstorm WarningOHXWayne46 min
Jul 1, 5:51 PM CDTSevere Thunderstorm WarningOHXBedford39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.